MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 8MM X 29CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100829
Medical Device Problem Codes Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter first and last names are not reported.The initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l14995) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Failure of the coil to detach, coil separation, and arterial thrombosis are known potential complications associated with the use of the micrusframe10 in coil embolization procedures.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.The ifu further warns that if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Following failed coil detachment, it appears that the coil separated into two or more pieces during retrieval and the proximal portion of the coil that was left in the artery led to thrombosis formation.Assignment of root cause for the event remains speculative and inconclusive based on the information available for review and without the return of the ancillary devices.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.It was reported that the complaint coil will be returned for evaluation; therefore, information regarding potential root cause(s) or assignable root cause(s) of the product failure may be available at a later date.Since the alleged device failures resulted in arterial thrombosis with the need for medical intervention, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm coil embolization procedure, it was impossible to detach an 8mm x 29cm micrusframe10 coil (mfr100829 / l14995) which was positioned in the aneurysm.Several failed attempts were made to release and change the handle, the physician decided to remove the coil.During retrieval, the coil broke and was released on its own leaving the proximal part of the coil in the circulation.The patient subsequently developed an arterial thrombus.On 16 july 2021, additional information was received indicating that the patient received antiplatelet medication (i.E., antiaggregant) and surveillance as treatment for the reported thrombotic event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 13 september 2021.[conclusion]: the healthcare professional reported that during an aneurysm coil embolization procedure, it was impossible to detach an 8mm x 29cm micrusframe10 coil (mfr100829 / l14995) which was positioned in the aneurysm.Several failed attempts were made to release and change the handle, the physician decided to remove the coil.During retrieval, the coil broke and was released on its own leaving the proximal part of the coil in the circulation.The patient subsequently developed an arterial thrombus.Additional information was received on 13 september 2021.The information indicated that the coil is not available for analysis.¿the coil broke and stayed inside the blood circulation of the patient.¿ based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l14995) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure of the coil to detach, coil separation, and arterial thrombosis are known potential complications associated with the use of the micrusframe10 in coil embolization procedures.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and detachment control box (dcb).The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.The ifu further warns that if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the catheter at or slightly inside the ostium of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Following failed coil detachment, it appears that the coil separated into two or more pieces during retrieval and the proximal portion of the coil that was left in the artery led to thrombosis formation.Assignment of root cause for the event remains speculative and inconclusive based on the information available for review and without the return of the ancillary devices.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.Since the alleged device failures resulted in arterial thrombosis with the need for medical intervention, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 8MM X 29CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12256997
Report Number3008114965-2021-00321
Device Sequence Number14700339
Product Code KRD
UDI-Device Identifier10886704077909
UDI-Public10886704077909
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberMFR100829
Device Catalogue NumberMFR100829
Device Lot NumberL14995
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;